Alert archive / Michigan / Areal Flood Warnings in 2018
Areal Flood Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this areal flood warning at Feb 20, 2018, 3:19 AM EST for LaGrange County, Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2018, 3:19 AM EST (08:19 UTC)
- Expired
- Feb 21, 2018, 3:15 AM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties LaGrange County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Feb 20, 12:35 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 20, 12:35 AM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1235 AM EST Tue Feb 20 2018
.SYNOPSIS...
Issued at 223 PM EST Mon Feb 19 2018
Very wet and mild weather will continue through Wednesday morning.
Heavy rainfall will lead to flooding on rivers, streams, and low
lying areas prone to flooding. Temperatures will rise in the
upper 50s and low 60s tonight, reaching the mid 60s to low 70s by
Tuesday afternoon. Cooler and drier air should briefly work in later
Wednesday into Thursday for most areas.
&&
.UPDATE...
Issued at 844 PM EST Mon Feb 19 2018
Primary change overnight into Tue morning was to sharply tighten up
pop gradient across sern zones due in large part to w/nw placement
of low level theta-e ridge and proximity to larger scale forcing
aloft. Multi-model highres trends convincing enough especially with
upstream convection over cntrl IL and cntrl MO attm. Lead cluster
will clip far nw toward midnight while MO cluster shifts up through
cntrl zones after midnight. Additional convective clustering likely
Tue mid morning tied to current development taking place through far
ne OK.
&&
.SHORT TERM...(This Evening through Tuesday Night)
Issued at 223 PM EST Mon Feb 19 2018
Periods of moderate to heavy rain, and perhaps some elevated
thunder, will continue to plague the local area with an increasing
hydrologic risk (lowland/river/stream flooding) through Wednesday
morning. Anomalously moist lower to middle tropospheric flow and a
train of lower amplitude impulses the culprit near a stalling
frontal zone draped across the Great Lakes and Mid MS Valley.
Areas west of I-69 in nrn IN/sw Lower MI still appear to be in
line for the highest rainfall totals (3-4", locally up to 5")
through Wednesday morning, with slightly lower amounts expected
southeast of US 24 as main frontal band likely focuses off to the
west for a time Tuesday/Tuesday evening. Will continue to
highlight flooding potential in the Flood Watch and in river
products. Unseasonably mild otherwise as highs tomorrow
potentially break records.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 223 PM EST Mon Feb 19 2018
Above normal temps and periodic chances for rain will continue into
the long term as frontal zone oscillates between the lower Great
Lakes and Ohio Valley in between a persistent Southeast US ridge and
Western US mean upper trough.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1231 AM EST Tue Feb 20 2018
Little change in forecast thinking this period with main front
setup near KSBN providing focus for training moderate to heavy
showers and some thunder in vicinity. Dry slot has worked through
KFWA and they may only see a passing shra and remain VFR until
after daybreak. KSBN will remain in MVFR/VFR with periods of
moderate to heavy rain reducing VIS at times to around 2SM. Not
much improvement until late in period or just after once frontal
passage occurs late Tue night.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Wednesday afternoon for INZ003>009-012>018-
020-022>027-032>034.
MI...Flood Watch through Wednesday afternoon for MIZ077>081.
OH...Flood Watch through Wednesday afternoon for OHZ001-002-004-005-
015-016-024-025.
LM...Small Craft Advisory until 7 PM EST this evening for LMZ043-046.
&&
UPDATE...T
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Lashley
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 19, 5:29 AM EST, 21 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 529 AM EST Mon Feb 19 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201030- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 529 AM EST Mon Feb 19 2018 /429 AM CST Mon Feb 19 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight The combination of recent rainfall, saturated ground and periods of rain will lead to flooding on area streams and rivers. Areal flooding is also likely. Please see the Flood Watch product FFAIWX from this office for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The combination of recent rainfall, saturated ground and additional rainfall will lead to flooding on area streams and rivers Tuesday and Wednesday. After a short dry period Thursday, more rain is likely Friday and Saturday. Please see the Flood Watch product FFAIWX from this office for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-201030- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 529 AM EST Mon Feb 19 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Brisk winds of 10 to 20 knots with gusts up to 25 knots are expected today. Winds of 15 to 25 knots with gusts to 30 knots are forecast tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Brisk winds of 10 to 20 knots with gusts to 25 knots are expected at times this upcoming week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:57 PM EST | River Flood Warning | IWX | Adams, Allen | 7 days |
| Feb 20, 12:01 AM EST | Areal Flood Warning | IWX | Elkhart, Kosciusko, LaPorte, Marshall, Saint Joseph, Starke | 24 hr |
| Feb 20, 5:12 AM EST | River Flood Warning | IWX | Elkhart | 20 days |
| Feb 20, 5:12 AM EST | River Flood Warning | IWX | Elkhart | 14 days |
| Feb 20, 5:12 AM EST | River Flood Warning | IWX | Elkhart, Saint Joseph | 16 days |
| Feb 20, 5:12 AM EST | River Flood Warning | IWX | Elkhart, Saint Joseph | 19 days |
| Feb 20, 5:12 AM EST | River Flood Warning | IWX | Elkhart, Saint Joseph | 17 days |
| Feb 20, 11:40 AM EST | River Flood Warning | IWX | Carroll, Pulaski, White | 15 days |
| Feb 20, 11:40 AM EST | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 8 days |
| Feb 20, 2:18 AM EST | River Flood Warning | IWX | Defiance, Henry | 8 days |
| Feb 20, 2:04 PM EST | River Flood Warning | IWX | Henry | 5 days |
Nearby
Areal Flood Warnings in Michigan, 2018Areal Flood Warnings in Indiana, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.